Alert archive / Arizona / Areal Flood Warnings in 2021
Areal Flood Warning 5, NWS Tucson, AZ
NWS Tucson, AZ issued this areal flood warning at Jul 17, 2021, 4:34 AM MST for Pima County, Arizona. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2021, 4:34 AM MST (11:34 UTC)
- Expired
- Jul 17, 2021, 4:15 PM MST
- In force
- 12 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pima County, AZ
The radar
The Tucson radar (KEMX), 160 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 11.6 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 482 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 1257 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
922
WGUS45 KTWC 171134
FLWTWC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Tucson AZ
434 AM MST Sat Jul 17 2021
AZC019-172315-
/O.NEW.KTWC.FA.W.0005.210717T1134Z-210717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
434 AM MST Sat Jul 17 2021
The National Weather Service in Tucson has issued a
* Flood Warning for...
Central Pima County in southeastern Arizona...
* Until 415 PM MST Saturday.
* At 434 AM MST, The Vamori Wash on the Tohono O'odham Nation near
Kom Vo or west of Sells continued to show a slow but steady rise
in water levels early this morning. The stage was at 9.49 feet
with a flow of 582 cubic feet per second. At this level, the
highway 21 bridge approaches flood and the road might be
impassable especially if the wash rises above 9.8 feet.
* Highway 21 bridge approaches flood and the road becomes impassable
at a stage of 9.8 feet or higher.
* Some locations that will experience flooding include...
Highway 21, and the communities of Santa Cruz and Kom Vo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3194 11221 3196 11227 3197 11235 3195 11237
3193 11237 3189 11236 3188 11237 3186 11237
3184 11237 3183 11238 3182 11235 3187 11236
3188 11234 3190 11234 3193 11235 3194 11234
3195 11233 3193 11221
$$
JD2 follow-up statements
485
WGUS85 KTWC 171754
FLSTWC
Flood Statement
National Weather Service Tucson AZ
1054 AM MST Sat Jul 17 2021
AZC019-172315-
/O.CON.KTWC.FA.W.0005.000000T0000Z-210717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
1054 AM MST Sat Jul 17 2021
...FLOOD WARNING REMAINS IN EFFECT UNTIL 415 PM MST THIS AFTERNOON
FOR CENTRAL PIMA COUNTY...
At 1054 AM MST, The Vamori Wash on the Tohono O'odham Nation near
Kom Vo or west of Sells continued to show a slow but steady rise in
water levels this morning. The stage was at 9.61 feet with a flow of
674 cubic feet per second. At this level, the highway 21 bridge
approaches flood and the road might be impassable especially if the
wash rises above 9.8 feet.
Some locations that will experience flooding include...
Highway 21, and the communities of Santa Cruz and Kom Vo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3194 11221 3196 11227 3197 11235 3195 11237
3193 11237 3189 11236 3188 11237 3186 11237
3184 11237 3183 11238 3182 11235 3187 11236
3188 11234 3190 11234 3193 11235 3194 11234
3195 11233 3193 11221
$$
GL613
WGUS85 KTWC 172316
FLSTWC
Flood Statement
National Weather Service Tucson AZ
416 PM MST Sat Jul 17 2021
AZC019-172326-
/O.EXP.KTWC.FA.W.0005.000000T0000Z-210717T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pima AZ-
416 PM MST Sat Jul 17 2021
...FLOOD WARNING HAS EXPIRED FOR CENTRAL PIMA COUNTY...
Flood waters have receded. Flooding is no longer expected to pose a
threat. Please continue to heed remaining road closures. However,
additional rainfall has fallen in the basin, so flow could remain
elevated.
LAT...LON 3194 11221 3196 11227 3197 11235 3195 11237
3193 11237 3189 11236 3188 11237 3186 11237
3184 11237 3183 11238 3182 11235 3187 11236
3188 11234 3190 11234 3193 11235 3194 11234
3195 11233 3193 11221
$$
MSWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this areal flood warning went out at Jul 17, 2:37 AM MST, 1 hour 57 minutes earlier.
Area forecast discussion, Jul 17, 2:37 AM MST, 1 hour 57 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 237 AM MST Sat Jul 17 2021 .SYNOPSIS...Daily scattered showers and thunderstorms continue over the next seven days. High temperatures will remain below normal into next week. && .DISCUSSION...After several days of beneficial rain and some hazardous runoff from locally heavy downpours, the larger washes and mainstem rivers were starting to respond more than in previous days. Elevated flows were occurring on the San Pedro River early this morning, especially from St. David downstream to Redington and Mammoth. The Vamori Wash near Kom Vo was also experiencing near impactful levels to the bridge on highway 21. Otherwise, the radar was rather quiet early this morning compared to several mornings this past week. The inverted shortwave trough which aided in the development of showers and thunderstorms yesterday will track farther west today over southern AZ. Subsidence in the wake of this feature should limit the areal coverage of thunderstorms this afternoon and evening, but high resolution models supported nocturnal storms again tonight into early Sunday morning. Although the air mass remained very moist, a decrease in areal coverage of heavy rainfall today should mitigate the need for another flash flood watch. The ensemble means favor an active weather pattern this coming week as the upper high amplifies and becomes centered over the Four Corners on Sunday. That said, heavy rainfall and elevated flows in area washes and rivers will continue to be a concern the next 7 days. && .AVIATION...Valid through 18/12Z. FEW-SCT clouds at 11k-15k ft MSL and BKN-OVC clouds AOA 20k ft MSL thru 17/17Z, then SCT-BKN clouds at 8k-12k ft MSL til 18/04Z. Slowly diminishing clouds aft 18/04Z. Slight chance of -SHRA/-TSRA thru 17/18Z, then scattered to numerous SHRA/TSRA developing and persisting through the evening hours tonight before diminishing. Wind gusts to 45 kts possible near any TSRA along with MVFR conditions and mountain obscurations. Otherwise, SFC wind generally less than 12 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...There will be a good chance of showers and thunderstorms across most of southeast Arizona the next week. Gusty outflow winds will be the primary concern with the daily storms. Min RH values will be in the 27-37 percent range at the lower elevations, with higher values in the mountains. 20-foot winds will generally be less than 15 mph and follow normal diurnal trends when not influenced by thunderstorms. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 6:08 PM MST | Dust Storm Advisory | TWC | Pinal | 37 min |
| Jul 16, 6:28 PM MST | Areal Flood Warning | TWC | Cochise, Pima, Pinal | 12 hr |
Nearby
Areal Flood Warnings in Arizona, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.